Leaflet: information for the user
Ibudol 400 mg oral suspension
Ibuprofen
Read this leaflet carefully before you start taking this medicine, as it contains important information for you.
Follow exactly the administration instructions for the medicine contained in this leaflet or those indicated by your doctor, pharmacist or nurse.
-Keep this leaflet, as you may need to read it again.
-If you need advice or more information, consult your pharmacist.
-If you experience any side effects, consult your doctor, pharmacist or nurse, even if they are not listed in this leaflet. See section 4.
-You should consult a doctor if your symptoms worsen or do not improve after 3 days in case of fever or 5 days (3 days in children and adolescents) in case of pain.
1. What is Ibudol and what it is used for
2. What you need to know before starting to take Ibudol
3. How to take Ibudol
4. Possible side effects
5. Storage of Ibudol
6. Contents of the pack and additional information
Ibudol is presented in oral suspension form to be taken directly from the package or dissolved in water.
Ibuprofen, the active ingredient of this medication, acts by reducing pain and fever.
It is indicated for adults and adolescents 12 years of age and older and weighing more than 40 kg for symptomatic relief of occasional mild to moderate pain, such as headaches, dental pain, menstrual cramps, muscle pain (contractures) or back pain (lumbago), as well as in febrile states.
Do not take Ibudol:
Warnings and precautions
Consult your doctor, pharmacist, or nurse before starting this medication.
Signs of an allergic reaction to ibuprofen have been reported, including respiratory problems, facial and neck swelling (angioedema), and chest pain. Stop using Ibudol immediately and contact your doctor or emergency medical services if you experience any of these symptoms.
Inform your doctor:
- If you have edema (fluid retention).
- If you have or have had any heart problems or high blood pressure.
- If you have asthma or any other respiratory problems.
- If you have an infection; see the "Infections" section below.
- If you have kidney or liver disease, are over 60 years old, or need to take the medication for a prolonged period (more than 1-2 weeks), your doctor may need to perform regular checks. Your doctor will tell you how often these checks should be done.
- If you experience dehydration symptoms, such as severe diarrhea or vomiting, drink plenty of fluids and contact your doctor immediately, as ibuprofen may cause kidney failure in this case.
- If you have had or develop a stomach or duodenal ulcer, bleeding, or perforation, which may be indicated by severe abdominal pain and/or black stools, or even without previous warning symptoms.
This risk is higher with high doses and prolonged treatment, especially in patients with a history of peptic ulcer disease and the elderly. In these cases, your doctor may consider adding a stomach protector medication.
- If you are taking medications that affect blood clotting, such as oral anticoagulants, antiplatelet agents like aspirin, or other medications that may increase the risk of bleeding, such as corticosteroids and selective serotonin reuptake inhibitors.
- If you have Crohn's disease (a chronic condition where the immune system attacks the intestines, causing inflammation and often bloody diarrhea) or ulcerative colitis, as these medications may worsen these conditions.
- If you are taking diuretics (medications to increase urine production), as your doctor will need to monitor your kidney function.
- If you have systemic lupus erythematosus (a chronic condition affecting the immune system and various vital organs, the nervous system, blood vessels, skin, and joints), as it may cause meningitis.
- If you have porphyria (a metabolic disorder affecting the blood and causing symptoms like red urine, bloody urine, or liver disease), as your doctor will need to assess the need for ibuprofen treatment.
- If you experience headaches after prolonged treatment, do not take higher doses of the medication.
- It is possible to experience allergic reactions with this medication.
- Your doctor will perform closer monitoring if you receive ibuprofen after major surgery.
- It is not recommended to take this medication if you have chickenpox.
Use the smallest dose necessary to relieve or control pain and do not take this medication for longer than necessary to control your symptoms.
Skin Reactions
Be especially careful with Ibudol:
Severe skin reactions, such as exfoliative dermatitis, erythema multiforme, Stevens-Johnson syndrome, toxic epidermal necrolysis, drug reaction with eosinophilia and systemic symptoms (DRESS), generalized acute pustular psoriasis (GAPP), have been reported in association with ibuprofen treatment. Stop taking Ibudol and seek medical attention immediately if you notice any of the symptoms related to these severe skin reactions described in section 4.
Cardiovascular Precautions
Nonsteroidal anti-inflammatory drugs (NSAIDs) like ibuprofen may be associated with a small increased risk of heart attack or stroke, especially when used in high doses. Do not exceed the recommended dose or treatment duration.
Inform your doctor or pharmacist before taking ibuprofen if:
Additionally, this type of medication may cause fluid retention, especially in patients with heart failure and/or high blood pressure.
Infections
Ibudol may mask the signs of an infection, such as fever and pain. Therefore, it may delay the appropriate treatment of the infection, increasing the risk of complications. This has been observed in pneumonia caused by bacteria and skin infections related to chickenpox. If you take this medication while having an infection and the infection symptoms persist or worsen, consult a doctor without delay.
Children and Adolescents
There is a risk of kidney damage in dehydrated adolescents.
Use of Ibudol with Other Medications
Inform your doctor or pharmacist if you are taking, or have recently taken, any other medication, including those purchased without a prescription.
Ibudol may affect or be affected by other medications. For example:
Other medications may also affect or be affected by Ibudol treatment. Therefore, always consult your doctor or pharmacist before using Ibudol with other medications.
Interference with Laboratory Tests
Ibudol may alter the following laboratory tests:
If you are to undergo any diagnostic tests (including blood, urine, skin tests using allergens, etc.), inform your doctor that you are taking this medication, as it may affect the test results.
Taking Ibudol with Food, Drinks, and Alcohol
You can take it alone or with food. Generally, it is recommended to take it with meals to reduce the risk of stomach discomfort.
Pregnancy, Breastfeeding, and Fertility
If you are pregnant, breastfeeding, think you may be pregnant, or plan to become pregnant, consult your doctor or pharmacist before using this medication.
Pregnancy:
Precautions during Pregnancy and in Women of Childbearing Age
Due to the association of administering this type of medication with an increased risk of congenital anomalies/abortions, it is not recommended to administer it during the first and second trimesters of pregnancy, except in cases where it is strictly necessary. In these cases, the dose and duration should be limited to the minimum possible. It may cause kidney and heart problems in your fetus. It may affect your predisposition and that of your baby to bleeding and delay or prolong delivery more than expected. Do not take ibuprofen during the first 6 months of pregnancy unless it is clearly necessary and as indicated by your doctor. If you need treatment during this period or while trying to become pregnant, you should take the minimum dose for the shortest time possible. From week 20 of pregnancy, ibuprofen may cause kidney problems in your fetus if taken for more than a few days, which may lead to low amniotic fluid levels surrounding the baby (oligohydramnios) or narrowing of a blood vessel (ductus arteriosus) in the baby's heart. If you need treatment for more than a few days, your doctor may recommend additional monitoring.
In the third trimester, administration of this medication is contraindicated.
For women of childbearing age, it should be noted that this type of medication has been associated with a decrease in the ability to conceive.
Breastfeeding:
Although the levels of medication in breast milk are negligible, it is recommended to consult your doctor in cases of prolonged treatment or high doses during breastfeeding.
Driving and Operating Machinery
If you experience dizziness, vertigo, visual disturbances, or other symptoms while taking this medication, you should not drive or operate machinery. If you only take a single dose of ibuprofen or for a short period, no special precautions are necessary.
Ibudol Contains Maltitol Liquid and Sodium
This medication contains maltitol liquid. If your doctor has told you that you have an intolerance to certain sugars, consult with them before taking this medication.
Patients on low-sodium diets should note that this medication contains 58 mg of sodium per 400 mg tablet.
Follow exactly the medication administration instructions contained in this leaflet or those indicated by your doctor, pharmacist, or nurse. If in doubt, ask your doctor, pharmacist, or nurse.
The effective dose should be used for the shortest time necessary to relieve symptoms. If you have an infection, consult a doctor immediately if symptoms (such as fever and pain) persist or worsen (see section 2).
The recommended dose is:
Adults and adolescents (over 40 kg of weight) from 12 years:
One 400 mg packet will be taken every 6-8 hours, if necessary. No more than 3 packets (1200 mg) should be taken within 24 hours.
Children and adolescents:
This medication is not recommended for use in children, or in adolescents with less than40 kgof weight, as the ibuprofen dose contained is not suitable for the recommended dosage in these patients.
Patients over 65 years:
The dosage should be established by the doctor, as there is a possibility that a reduction in the usual dose may be needed. Older people are more prone to adverse effects, so the dose may need to be reduced. Consult your doctor.
Patients with kidney, liver, or heart disease:
In patients with mild or moderate disease, the initial dose should be reduced. Ibuprofen should not be used in patients with severe renal, hepatic, or cardiac insufficiency.
Administration form
This medication is administered orally.
Ibudol is a suspension. It should be homogenized before taking by pressing the top and bottom of the packet several times with your fingers. It can be taken directly from the packet or diluted in water. If gastrointestinal discomfort occurs, it is recommended to take the medication with meals.
Always use the lowest effective dose. The administration of the preparation is subject to the appearance of pain or fever. As these symptoms disappear, the medication should be discontinued.
If symptoms worsen, if fever persists for more than 3 days or pain for more than 5 days (3 days in adolescents), consult a doctor.
If you take more Ibudol than you should
If you have taken more Ibudol than you should, or if a child has accidentally ingested the contents of the package, consult your doctor or pharmacist immediately, or the Toxicological Information Service, phone: 91 562 04 20, or go to the nearest hospital to inform yourself about the risk and ask for advice on the measures to be taken, indicating the medication and the amount ingested. It is recommended to bring the package and the medication leaflet to the healthcare professional.
The symptoms of an overdose may include: stomach pain, nausea, vomiting (which may contain blood-stained mucus), indifference, sleepiness, headache, involuntary eye movements, buzzing in the ears, confusion, and muscle coordination problems.More severe symptoms may appear, such as intestinal hemorrhage, low blood pressure, low body temperature, metabolic acidosis, convulsions, kidney function impairment, coma, adult respiratory distress, and transient respiratory arrest in children (after ingesting large quantities).At high doses, symptoms of drowsiness, chest pain, palpitations, loss of consciousness, convulsions (mainly in children), weakness, and dizziness, blood in the urine, low potassium levels in the blood, chills, and breathing problems have been reported.
If a severe intoxication has occurred, the doctor will take the necessary measures.
If you forget to take Ibudol
Do not take a double dose to compensate for the missed doses.
If you forget to take your dose, take it as soon as you remember. However, if the next dose is due soon, skip the missed dose and take the next dose at its usual time.
If you have any other questions about the use of this medication, ask your doctor or pharmacist.
Like all medicines, Ibudol may cause side effects, although not everyone will experience them.
Side effects of medicines like Ibudol are more common in people over 65 years old.
The incidence of side effects is lower in short treatments and if the daily dose is below the maximum recommended dose.
Frequencies have been defined as follows: very common (may affect more than 1 in 10 patients), common (may affect up to 1 in 10 patients), uncommon (may affect up to 1 in 100 patients), rare (may affect up to 1 in 1,000 patients), very rare (may affect up to 1 in 10,000 patients), and unknown frequency (cannot be estimated from available data).
The following side effects have been observed:
Gastrointestinal:
The most common side effects that occur with ibuprofen-containing medicines are gastrointestinal: peptic ulcers, gastrointestinal bleeding, perforations (in some cases fatal), especially in elderly patients. Nausea, vomiting, diarrhea, flatulence, constipation, stomach pain, blood in stools, mouth ulcers, worsening of ulcerative colitis and Crohn's disease have also been observed. Less frequently, gastritis has been observed.
Other side effects are:
Uncommon: mucosal inflammation with ulcer formation in the mouth.
Rare: esophageal inflammation, esophageal stricture (esophageal stenosis), exacerbation of intestinal diverticulum disease, non-specific hemorrhagic colitis (gastroenteritis with bloody diarrhea).
Very rare: pancreatitis.
Cardiovascular:
Medicines containing ibuprofen may be associated with a moderate increase in the risk of suffering a heart attack ("myocardial infarction") or stroke.
Chest pain, which may be a sign of a potentially severe allergic reaction called Kounis syndrome.
Edema (fluid retention), hypertension, and heart failure have also been observed in association with ibuprofen-containing treatments.
Cutaneous:
Stop taking Ibudol and seek immediate medical attention if you notice any of the following symptoms:
Medicines containing ibuprofen may be associated with very rare, severe blistering reactions such as Stevens-Johnson syndrome (widespread skin and mucous membrane erosions) and toxic epidermal necrolysis (painful, blistering skin lesions with necrosis and epidermal detachment).
Drug reaction with eosinophilia and systemic symptoms: A severe skin reaction called DRESS syndrome may occur. DRESS syndrome symptoms include: skin rash, lymph node inflammation, and elevated eosinophils (a type of white blood cell).
Other side effects are:
Common: skin rash.
Uncommon: skin redness, itching, or swelling, purpura (purple patches on the skin).
Very rare: hair loss, erythema multiforme (skin lesions), photosensitivity reactions, inflammation of skin blood vessels.
Exceedingly rare cases of severe skin infections and soft tissue complications during chickenpox may occur.
Unknown frequency: Generalized, red, scaly rash with bumps under the skin and blisters, mainly located in skin folds, trunk, and upper limbs, accompanied by fever at the beginning of treatment (acute generalized pustular psoriasis). Stop taking Ibudol if you experience these symptoms and seek immediate medical attention. See section 2.
Immune system:
Uncommon: transient edema in skin, mucous membranes, or sometimes in internal organs (angioedema), nasal mucosa inflammation, bronchospasm (bronchi constriction preventing air passage to the lungs).
Rare: severe allergic reactions (anaphylactic shock). In case of severe generalized hypersensitivity reaction, facial swelling, tongue, and laryngeal swelling, bronchospasm, asthma, tachycardia, hypotension, and shock may occur.
Very rare: joint pain and fever (lupus erythematosus).
Central nervous system:
Common: fatigue or drowsiness, headache, dizziness, or feeling unsteady.
Rare: paresthesia (numbness, tingling, or prickling sensations, more common in hands, feet, arms, or legs).
Very rare: aseptic meningitis. In most cases where aseptic meningitis has been reported with ibuprofen, the patient had some form of autoimmune disease (such as systemic lupus erythematosus or other collagen diseases), which was a risk factor. Symptoms of aseptic meningitis observed were neck stiffness, headache, nausea, vomiting, fever, or disorientation.
Psychiatric:
Uncommon: insomnia, anxiety, restlessness.
Rare: disorientation or confusion, nervousness, irritability, depression, psychotic reaction.
Auditory:
Common: vertigo. Uncommon: tinnitus or ringing in the ears.
Rare: hearing difficulty.
Ocular:
Uncommon: visual disturbances.
Rare: abnormal or blurred vision.
Haematological:
Rare: decreased platelets, decreased white blood cells (may manifest as frequent infections with fever, chills, or sore throat), decreased red blood cells (may manifest as difficulty breathing and pale skin), decreased granulocytes (a type of white blood cell that may predispose to infections), pancitopenia (deficiency of red and white blood cells and platelets in the blood), agranulocytosis (severe decrease in granulocytes), aplastic anemia (bone marrow insufficiency to produce different types of cells), or hemolytic anemia (premature destruction of red blood cells). The first symptoms are: fever, sore throat, superficial mouth ulcers, flu-like symptoms, extreme fatigue, nasal or cutaneous bleeding.
Very rare: prolonged bleeding time.
Renal:
Based on the experience with NSAIDs in general, cases of interstitial nephritis (kidney disorder), nephrotic syndrome (characterized by proteinuria and body swelling), and renal insufficiency (sudden loss of kidney function) cannot be ruled out.
Hepatic:
Medicines containing ibuprofen may be associated, in rare cases, with liver damage.
Other rare side effects are: hepatitis (inflammation of the liver), liver function abnormalities, and jaundice (yellowing of the skin and eyes).
Unknown frequency: liver failure (severe deterioration of the liver).
General:
Exacerbation of inflammatory processes during infectious diseases.
Until now, severe allergic reactions with ibuprofen have not been reported, although they cannot be ruled out. Manifestations of this type of reaction may include fever, skin rash, abdominal pain, severe headache, nausea, vomiting, facial swelling, tongue, and throat swelling, difficulty breathing, asthma, palpitations, hypotension, or shock.
Stop taking Ibudol and seek immediate medical attention if any of the following side effects occur:
Reporting of side effects
If you experience any type of side effect, consult your doctor, pharmacist, or nurse, even if it is a possible side effect that does not appear in this leaflet. You can also report them directly through the Spanish System for the Pharmacovigilance of Medicines for Human Use: https://www.notificaram.es. By reporting side effects, you can contribute to providing more information on the safety of this medicine.
Keep this medication out of the sight and reach of children.
Store in the original packaging.
Do not use this medication after the expiration date that appears on the packaging after CAD. The expiration date is the last day of the month indicated.
Medications should not be disposed of through drains or trash. Dispose of packaging and unused medications at the SIGRE collection point at the pharmacy. If in doubt, ask your pharmacist how to dispose of unused packaging and medications. By doing so, you will help protect the environment.
Composition of Ibudol
Appearanceof Ibudoland contents of the packaging
Viscous oral suspension, white in color, with a characteristic strawberry odor,
Presented in thermosealed sachets formed by a complex of aluminum (polyester, aluminum, polyethylene, polyester, and polyethylene).
Each package contains 20 sachets.
Holder of the marketing authorization and responsible for manufacturing
Kern Pharma, S.L.
Venus, 72 - Pol. Ind.Colón II
08228 Terrassa - Barcelona
Spain
Last review date of this leaflet:July 2024.
Detailed and updated information on this medication is available on the website of the Spanish Agency for Medicines and Medical Devices (AEMPS)http://www.aemps.gob.es/
Маєте питання щодо цього лікування або ваших симптомів? Зв'яжіться з ліцензованим лікарем для отримання допомоги та персонального догляду.